MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. EXTENSION SET; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. EXTENSION SET; SET, ADMINISTRATION, INTRA
Catalog Number 470172
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as event four b.Braun inc.Internal report # (b)(4).Four (4) used contaminated samples were returned for evaluation of this complaint.The used samples were visually examined under magnification and there was a crack seen on the threads of one of the four care site valves.Two of the samples appeared to have the male connector broken off in the care site.Could not decontaminate any of the samples to the point where physical testing could take place.Customer's complaint is justified.Although a definitive conclusion could not be made regarding the cause of the reported event, cracking of this nature can occur when the product is subjected to aggressive solvents/drugs, excessive mechanical stresses (over-tightening), or other various unforeseen circumstances during the clinical application.Note: this case is being filed retrospectively as a result of a review of recent customer complaint information.Based on additional information and details provided in another complaint case, it was determined that this case is reportable in accordance with the requirements of 21 cfr 803.B.Braun has conducted a retrospective review for all complaints of a similar nature in accordance with internal procedure (b)(4).
 
Event or Problem Description
As reported by user facility: event 4.Reports witnessed patient in dialysis receiving infusion/transfusion blood was leaking out of the port site sides it appeared.Noted to have happened approximately 5 times.No patient injury.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo, dominican republic
DR 
MDR Report Key6118333
Report Number9614279-2016-00172
Device Sequence Number13465974
Product Code FPA
UDI-Device Identifier04046964580215
UDI-Public(01)04046964580215(17)181231(10)0061469780
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K083723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number470172
Device Lot Number0061469780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2016
Initial Report FDA Received Date11/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1